Reply To: Adderall and Moodiness?

#59935
gentlygenli
Participant

His dose might be way too high. You can use Adderall to quiet your bouncing brain or to get a “high” that provides its own motivation.

It seems that the people on the first dose tend to get a sleepy phase as it begins to decrease–this is connected to dopaminergic circadian entrainment. And that’s their main symptom because they’re just not “up” on it. People over-medicated to get chemical motivation often have high levels of emotional swings and lability as they come down off the high.

People who are medicated from childhood often end up overmedicated because from a teacher’s perspective, the “high” kid is more often diligent-seeming than the kid whose brain is now just clear and calm. You develop more resistance to a high, which tends to lead to even MORE over-medication, which leads in turn to a worse come-down at the end.

I’m more patient on Adderall because I’m not fighting for focus. When it wears off, I’m a bit extra irritable for about an hour as I ramp up my coping mechanisms again. Then back to baseline. 🙂